| Model Number |
G12523 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Codes |
Low Blood Pressure/ Hypotension (1914); Low Oxygen Saturation (2477); No Code Available (3191)
| Date of Event |
10/02/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation-unknown.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that the tracheostomy cannula of a ciaglia blue rhino percutaneous tracheostomy introducer set with shiley was found to be deformed following placement.While exact details regarding the deformity are unknown, the patient became unstable, experiencing hypotension and low oxygen saturation levels as a result of this event.Therefore, the tracheostomy tube was removed and the patient was given "vasoactive support".Additional information regarding the patient, device, and event has been requested but is currently unavailable.
Event or Problem Description
In additional information received on 24nov2020, it was reported that the device was placed in the trachea due to the patient being covid-19 positive.The device was in place for the length recommended in the instructions for use (ifu).Clinical care staff performed maintenance of the device.An intensive care ventilator was attached to the device.The tube was secured to the patient as per recommendations listed in the ifu.The device was removed and an intensive care ventilator was used.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5, d11.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Investigation - evaluation.A dysfunction was reported on a ciaglia blue rhino percutaneous tracheostomy introducer set with shiley (c-ptis-100-hc-perc8) from lot 13144257.Additional information regarding the failure mode was requested but not provided.After the unspecified dysfunction occurred, the complaint device was removed and the patient was placed under ventilation.Cook became aware of this event on (b)(6) 2020 upon being notified by magnum freight corporation.The patient reportedly required vasoactive support from a ventilator as a result of this incident.As a failure mode was not reported, tracheostomy tube flange separation has been considered as a potential failure mode for this event.A review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (13144257) revealed no recorded non-conformances.A database search did not identify any other events associated with the reported device lot.Based on this information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.Instructions for use (ifu) document c_t_ptis_rev4 [ciaglia blue rhino percutaneous tracheostomy introducer] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: ¿warnings: only physicians trained and experienced in percutaneous tracheostomy techniques should use this device.Precautions: an ultrasound evaluation of the patient¿s neck prior to the procedure may aid in the identification of anatomical variances.This product is intended for use by physicians trained and experiences in percutaneous tracheostomy techniques.Standard techniques for percutaneous placement of tracheostomy tubes should be employed.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of our investigation, a definitive root cause for this event has been traced to component failure unrelated to a deficiency in manufacturing/device design.It is possible that excessive force exerted on the device could have caused flange separation, but this cannot be definitively concluded without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.The affected component is supplied to cook externally.As the device was not returned and the failure mode not specified, no supplier corrective action was necessary for this event.Therefore, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.